Continued treatment

Hi just thought I would update you re my mothers treatment - she is presently on weekly dose of carbo and taxol - to be honest she is finding it hard - she is exhausted and can manage to walk about a little, literally from her bedroom to the bathroom and downstairs to the sitting room. There is definitely a cycle with days 2 - 4 after chemo being bad - all of this has been made worse by the fact that her bloods indicated she was low in magnesium consequently she was given magnesium tablets which we believe has caused diarhoea. I looked it up and apparently too much magnesium can bring this on. Has anyone else had debilitating feelings with chemo and the magnesium issue? I must add that she is eating well, has lost no weight but appears to find it difficult.

I look forward to your replies as I find this site really helpful and encouraging.

C

5 Replies

oldestnewest
  • Hi C,

    I'm so sorry to read your mum is finding weekly carbo-taxol so debilitating. I've heard it is meant to have less debilitating side-effects than the 3-weekly dose, but then weekly visits to hospital must feel relentless and take up time and energy.

    I was exactly the same as your mum feeling the worst side-effects on day 3 after taxol and gradually getting better, but then my regime was the 3-weekly one so I had more time to recover.

    I got depleted magnesium too and found the tablets really helped. Has your Mum's CNS given you any suggestions as to what might help? I've had 3 lines of chemotherapy now. One was in the winter and two were in the summer months. I definitely found it easier in the summer when I could lie out in the fresh air in the warmth on a garden recliner some of the time. How much longer is your mum's treatment? I do think she should tell the team how she's feeling to see if there's anything they can do.

    Sending love xx Annie

  • Hi C. I haven't had weekly chemo but know it can be tiring. On my 2nd line I had carbo/gem and with the gem being 2 out of 3 weeks I found that hard. However I DID have problems with magnesium tablets when I was low in magnesium following my debulking. It went straight through me (on the hospital floor!) and they didn't want to discharge me till it had improved. Thankfully the surgeon visited on day 8 and said this lady needs to go home! I knew once I got home and started eating natural foods high in magnesium (baked potatoes, banana for eg) I would be fine and I was. Have a search for foods high in potassium and forget the tablets!!!

    Love M.B x

  • Hi C,

    I have struggled with low magnesium levels throughout chemo and it really exacerbates the chemo fatigue. I get magnesium iv ( into the vein) on the same day as my chemo every few weeks . I'm also on magnesium tablets but these don't seem to work . I would ask for the iv treatment . It goes in over an an hour , not uncomfortable . Hope this helps

  • Many thanks for that

    All information gratefully received

    I will act on it straight away

  • I had to take magnesium tablets through both courses of chemo and had no side effects

    Di

You may also like...